Missouri, 2008Damaging Wind in Missouri, July 6, 2008
July 6, 2008 · NWS SGF · 1 event in 1 county or zone
A thunderstorm produced downburst winds estimated at 60 mph ripping off a barn door north of Elkland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced downburst winds estimated at 60 mph ripping off a barn door north of Elkland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 6, 12:25 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 6, 12:25 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CDT SUN JUL 6 2008
.DISCUSSION...
CONDITIONS ARE FEELING MORE SUMMERLIKE AS SUMMERTIME RIDGING BEGINS
TO NOSE INTO SOUTHERN MISSOURI. TEMPERATURES RESPONDED BY WARMING
INTO THE 90S OVER THE WESTERN CWA...ALONG WITH THE LAKE OF THE
OZARKS REGION. MEANWHILE UPPER 80S WERE COMMON ACROSS THE HEAVILY
SATURATED VEGETATION OF SOUTHERN MISSOURI. THE PRIMARY FORECAST
CHALLENGE WAS DETERMINING PRECIPITATION CHANCES TUESDAY NIGHT -
FRIDAY.
SHORT TERM (TONIGHT - TUESDAY AFTERNOON)...
HOT...MUGGY...AND DRY WEATHER WILL OCCUR FROM TONIGHT THROUGH
TUESDAY AFTERNOON. PWATS ARE LOW FOR THE TIME OF YEAR...AND THE
LACK OF ANY FORCING MECHANISM SHOULD KEEP CONVECTION LIMITED. THE
HOTTEST TEPMERATURES OF THE YEAR WILL OCCUR MONDAY AND TUESDAY...AS
READINGS APPROACHING THE LOW 90S IN ALL LOCATIONS CAN NOT BE RULED
OUT. IT STILL APPEARS AS THOUGH MOS GUIDANCE IS EXPERIENCING A WARM
BIAS GIVEN THE WET VEGETATION FROM RECORD RAINFALL. SO WILL
CONTINUE TO TREND TO UNDERCUT MAV BY A COUPLE OF DEGREES IN THE MAX
TEMP GRIDS.
LONG TERM (TUESDAY NIGHT - SUNDAY)...
HEADING INTO THE LONG TERM PERIODS...MODELS AGREE THAT A SLOW MOVING
COLD FRONT WILL BE APPROACHING SOUTHERN MISSOURI FROM THE NORTH.
THIS FEATURE WILL LIKELY BECOME A FOCUS FOR A COUPLE OR THREE ROUNDS
OF SHOWERS AND THUNDERSTORMS DURING THE WEDNESDAY - FRIDAY TIME
FRAME. THE STRUCTURE OF THE 925MB DEW POINT GRADIENT IS QUITE
FAVORABLE FOR SLOW MOVING NOCTURNAL CONVECTION IN AREAS OF MASS
CONVERGENCE. A SLOW MOVING WEAKNESS WITHIN THE MID LEVEL FLOW MAY
ALSO BECOME A FOCUS FOR ADDITIONAL CONVECTION THURSDAY INTO EARLY
FRIDAY MORNING.
MEANWHILE...DIURNAL CONVECTION WILL BE POSSIBLE AS PWAT VALUES RANGE
FROM 1.60 - 1.75 ALONG THE FRONT. IN CONJUNCTION WITH DAYTIME
INSTABILITY...STORMS WOULD LIKELY FIRE AT RANDOM WHERE CLOUD COVER
IS MINIMAL. OF COURSE ANY NOCTURNAL CONVECTION THAT LIMITS SUNLIGHT
OR CONTAMINATES THE AIRMASS DURING THE EARLY MORNING HOURS WOULD
LIMIT DAYTIME CONVECTION. ULTIMATELY...PINPOINTING PRECIP CHANCES
WEDNESDAY THROUGH FRIDAY WILL BECOME BETTER UNDERSTOOD CLOSER TO
THESE PERIODS.
COLLABORATION WITH SURROUNDING OFFICES LED TO FOLLOWING THE GFS
ENSEMBLES AND THE OPERATIONAL ECMWF FOR NEXT WEEKEND. IT APPEARS AS
THOUGH CONDITIONS WILL BECOME MORE HOT AND HUMID. THE TROPICAL
AIRMASS THAT TYPICALLY VISITS THE REGION AROUND THIS TIME OF YEAR
REMAINS WELL INTO THE GULF. WITH THE SUMMERTIME RIDGE SETTING UP
OVER THE DEEP SOUTH AND EXPANDING INTO SOUTHERN
MISSOURI...PRECIPITATION CHANCES SHOULD BE MINIMAL. WILL END
PRECIPITATION CHANCES FRIDAY AFTERNOON...AND KEEP SATURDAY AND SUNDAY
DRY.
CRAMER
&&
.AVIATION...
FOR THE 18Z TAF PACKAGE...VFR CONDITIONS THROUGH THE NEXT 24 HOURS.
SCT CU DEVELOPMENT STILL EXPECTED THIS AFTERNOON...AND ISOLD TSRA
ARE EXPECTED THIS AFTERNOON. CONFIDENCE REMAINS LOW...SO WILL ONLY
MENTIONED CB IN THE SGF TAF AT THIS TIME. ANY TSRA ACTIVITY SHOULD
BE DIURNALLY DRIVEN. SOUTHERLY WINDS ARE EXPECTED THROUGH THE TAF.
CLAYCOMB
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 6, 11:39 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT SUN JUL 6 2008
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1239 PM CDT SUN JUL 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
DISCUSSION:
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY ALONG AND
SOUTHEAST OF A JOPLIN TO WARSAW LINE. FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS
IN ANY STORM THAT DEVELOPS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AN UPPER LEVEL SHORTWAVE AND ASSOCIATED COLD FRONT WILL LEAD TO
INTERMITTENT PERIODS OF SHOWERS AND THUNDERSTORMS BEGINNING LATE
TUESDAY NIGHT...AND CONTINUING INTO FRIDAY. AT THIS POINT...IT IS
TOO EARLY TO DETERMINE ANY POTENTIAL HAZARDS THAT MAY UNFOLD FROM
THIS EPISODE OF THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
CRAMER
In the hours before
Local storm report, Jul 6, 11:15 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD PINEVILLE 36.59N 94.38W
07/06/2008 MCDONALD MO LAW ENFORCEMENT
LITTLE SUGAR CREEK IS RISING OUT OF ITS BANKS DUE TO
OVERNIGHT RAINFALL OVER PORTIONS OF THE HEADWATERS IN
ARKANSAS. CAMPGROUNDS ALONG THE CREEK IN PINEVILLE ARE
CLOSING DUE TO THE RISE IN WATER LEVELS.
&&
BARJENBRUCHThunderstorm Wind, Webster
- When
- July 6, 4:20 PM CST
- Where
- Webster County, 0.48 mi NNW of Elkland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100
- Reported by
- Broadcast Media
- Coordinates
- 37.456, -93.033
A severe thunderstorm wind gust blew a door off of a barn.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Georgia, July 6, 20081 death · 2 injured · 1.75 in hail · 3 events
- Lightning Strike in Virginia, July 6, 20081 death · 1 event
- Hail and Damaging Winds in Georgia, July 6, 2008$403,000 · 1 in hail · 7 events
- Hail and Damaging Winds in South Carolina, July 6, 2008$200,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 6, 2008$155,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in North Carolina, July 6, 2008$150,000 · 1 in hail · 11 events
- Flash Flooding and Flood in West Virginia, July 6, 2008$175,000 · 5 events
- Flash Flood in West Virginia, July 6, 2008$100,000 · 1 event
- Flash Flooding and Flood in South Dakota, July 6 to 7, 2008$60,000 · 3 events
- Flash Flood and Heavy Rain in Iowa, July 6, 2008$50,000 · 2 events
- Tornado and Flash Flooding in Iowa, July 6, 20082 injured · $5,000 · EF0 · 12 events
- Hail and Damaging Winds in Mississippi, July 6, 2008$32,000 · 66 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115331.